Advice on post ablation recovery & Flecanai... - AF Association

AF Association

21,655 members26,342 posts

Advice on post ablation recovery & Flecanaide withdrawl symptoms ??

Kevwray
Kevwray

Hi - I'm just coming up for 5 weeks since my catheter (cryo balloon) ablation & wanted to understand if my recovery/feelings are normal. I was diagnosed with Paroxysmal AF in May last year & went through the Bisoprolol route initially which I didn't tolerate well & then went private & was prescribed Flecanaide (2 * 50mg) - pill in a pocket didnt work sadly.I'm 47 years old & was fit, healthy & built like a racing snake ! so was a bit of a surprise.

I made the decision this year to have an ablation & was fortunate to have private health thus was pretty straight forward to get planned. the procedure went well with 'good burns' & no groin issues at all.

I had pericarditis after my procedure but had a normal ECG last week & have been taking ibuprofen to calm this down (as prescribed by my GP) - they couldn't hear any tell tale noise from my chest so weren't concerned.

I had agreed with my surgeon that I would come off the Flecanaide after 1 month & did so with last 50mg Thursday last week. I have noticed since coming off that I have some weird feelings (dizzy & a bit 'out of body') but when taking pulse at rest seems to be regular at about 92 bpm. My resting heart rate did rise by about 20 bpm after the ablation, so this is my norm currently. This feeling comes & goes - does anybody else have experience of Flecanaide withdrawal symptoms ? & also interested to know about period of chest discomfort after ablation - what is the norm ?

If anyone can help would be great - thanks

4 Replies
BobD
BobDVolunteer

Stop taking ibuprofen. It causes AF. Does your GP know nothing? Sorry but I can't comment on Flecainide withdrawal as I was only on it as PIP for a very short time.

Kevwray
Kevwray in reply to BobD

Bob - thanks for reply, I was ironically going to stop today, so will follow your comment & last one was this morning. I was concerned about Ibuprofen & blood thinners as well - didn't want to wreck my stomach !

You asked me to read and comment on this post.

I never took flec but lots of people on here did so read back over posts.

I can’t remember how much chest discomfort I experienced but was generally feeling fragile for the first 3 or 4 months.

I believe there is no norm and reading on here we all have different experiences. Try not to overthink it but if worried ask to speak to your doctors. There are also posts on here on techniques to combat anxiety.

I agree with Bob re ibuprofen but I would remain on anticoagulants as you don’t want a stroke. I know you are younger so maybe you can revisit this when you are confident af has stopped. I am 69 and will be on apixaban for life.

Again, try to stay positive and good luck 🍀

Kevwray
Kevwray in reply to lallym

Thanks very much for taking the time to respond - really appreciate your comments. I have stopped the Ibuprofen (since yesterday morning) & am feeling brighter in myself - so hoping & praying things are going the right way. I will / am keep on with the Apaxiban, but hopefully this was only a short term (3 months) period from the ablation & don't expect this to be long term - stay well :)

You may also like...